Alert archive / Michigan / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 31, 2010, 12:15 PM EDT for Lenawee County, Monroe County, Michigan. It was in force for 75 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2010, 12:15 PM EDT (16:15 UTC)
- Expired
- May 31, 2010, 1:30 PM EDT
- In force
- 75 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lenawee County, MI, Monroe County, MI
The radar
The Detroit radar (KDTX), 90 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 1:27 PM EDT | TSTM WND DMG | Newport, MI | MONROE COUNTY DISPATCH REPORTS NUMEROUS TREES DOWN IN THE NEWPORT AREA. ONE ESTIMATED TO BE 18 INCHES IN DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 72 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
502
WUUS53 KDTX 311615
SVRDTX
MIC091-115-311730-
/O.NEW.KDTX.SV.W.0013.100531T1615Z-100531T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1215 PM EDT MON MAY 31 2010
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LENAWEE COUNTY IN SOUTHEAST MICHIGAN...
MONROE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 130 PM EDT
* AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF BLISSFIELD...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RIGA AND BLISSFIELD AROUND 1225 PM EDT.
DEERFIELD AROUND 1230 PM EDT.
PETERSBURG AROUND 1235 PM EDT.
DUNDEE AND SAMARIA AROUND 1240 PM EDT.
IDA AROUND 1245 PM EDT.
LA SALLE AROUND 1250 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... PETERSBURG... OTTAWA LAKE...
MORENCI... MONROE... MAYBEE...
LUNA PIER... LAMBERTVILLE... IDA...
DUNDEE... DEERFIELD... CLAYTON...
CARLETON... BLISSFIELD... ADRIAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4192 8426 4191 8378 4208 8376 4210 8337
4209 8330 4206 8323 4188 8336 4181 8343
4178 8343 4176 8345 4173 8346 4172 8426
TIME...MOT...LOC 1616Z 242DEG 37KT 4177 8394
WIND...HAIL 60MPH 1.00IN
$$
SF3 follow-up statements
785
WWUS53 KDTX 311626
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1226 PM EDT MON MAY 31 2010
MIC091-115-311730-
/O.CON.KDTX.SV.W.0013.000000T0000Z-100531T1730Z/
LENAWEE MI-MONROE MI-
1226 PM EDT MON MAY 31 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE AND
SOUTHERN LENAWEE COUNTIES UNTIL 130 PM EDT...
AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF BLISSFIELD...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RIGA AND BLISSFIELD AROUND 1240 PM EDT.
OTTAWA LAKE AROUND 1245 PM EDT.
DEERFIELD AROUND 1250 PM EDT.
PETERSBURG AROUND 100 PM EDT.
SAMARIA AROUND 105 PM EDT.
DUNDEE AROUND 110 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... PETERSBURG... OTTAWA LAKE...
MONROE... MAYBEE... LUNA PIER...
LAMBERTVILLE... IDA... DUNDEE...
DEERFIELD... CLAYTON... CARLETON...
BLISSFIELD... ADRIAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4192 8426 4191 8378 4208 8376 4210 8337
4209 8330 4206 8323 4188 8336 4181 8343
4178 8343 4176 8345 4173 8346 4172 8426
TIME...MOT...LOC 1626Z 243DEG 23KT 4177 8393
WIND...HAIL 60MPH 1.00IN
$$
SF798
WWUS53 KDTX 311647
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1247 PM EDT MON MAY 31 2010
MIC091-115-311730-
/O.CON.KDTX.SV.W.0013.000000T0000Z-100531T1730Z/
LENAWEE MI-MONROE MI-
1247 PM EDT MON MAY 31 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE AND
SOUTHEASTERN LENAWEE COUNTIES UNTIL 130 PM EDT...
AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR OTTAWA LAKE...OR 7 MILES WEST OF
TEMPERANCE...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SAMARIA AROUND 1255 PM EDT.
IDA AND ERIE AROUND 100 PM EDT.
LA SALLE AND LUNA PIER AROUND 105 PM EDT.
BOLLES HARBOR AND TOLEDO BEACH AROUND 110 PM EDT.
MONROE AROUND 115 PM EDT.
NEWPORT AROUND 125 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... PETERSBURG... OTTAWA LAKE...
MONROE... MAYBEE... LUNA PIER...
LAMBERTVILLE... IDA... DUNDEE...
DEERFIELD... CARLETON... BLISSFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4190 8395 4191 8378 4208 8376 4209 8343
4210 8340 4209 8330 4205 8323 4188 8336
4181 8343 4178 8343 4173 8347 4173 8390
TIME...MOT...LOC 1648Z 242DEG 30KT 4182 8366
WIND...HAIL 60MPH <.75IN
$$
SF690
WWUS53 KDTX 311736
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
136 PM EDT MON MAY 31 2010
MIC091-115-311746-
/O.EXP.KDTX.SV.W.0013.000000T0000Z-100531T1730Z/
LENAWEE MI-MONROE MI-
136 PM EDT MON MAY 31 2010
...THE SEVERE THUNDERSTORM WARNING FOR MONROE AND SOUTHEASTERN
LENAWEE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4190 8395 4191 8378 4208 8376 4209 8343
4210 8340 4209 8330 4205 8323 4188 8336
4181 8343 4178 8343 4173 8347 4173 8390
TIME...MOT...LOC 1647Z 242DEG 30KT 4182 8367
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 11:43 AM EDT, 32 minutes earlier.
Area forecast discussion, May 31, 11:43 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1143 AM EDT MON MAY 31 2010 .UPDATE... CONVECTION THAT FIRED THIS MORNING ACROSS WESTERN LOWER MICHIGAN AND WITHIN VICINITY OF SAGINAW BAY HAS ALL BUT VANISHED DURING THE PAST HOUR. EXPECTATIONS ARE FOR THE STRATIFORM LEFTOVERS TO TRACK EASTWARD INTO LAKE HURON MOMENTARILY. THE NEXT BATCH OF CONVECTION IS AT THE DOORSTEP OF THE FAR SOUTHWESTERN CWA AND RESIDES ALONG A SECONDARY THETA E GRADIENT. THE MODELS HAVE STRUGGLED MIGHTILY WITH THIS COMPLEX...AS VARIOUS HI RES MODELS HAVE FAILED IN DEVELOPING THE NORTHERN INDIANA CONVECTION ALTOGETHER...IN ADDITION TO OPERATIONAL NWP WAITING UNTIL THE 12Z INITIALIZATIONS IN CAPTURING THE FRONTAL FEATURE. THEREFORE...THE NOWTERM (16-20Z) TIMEFRAME IS A CHALLENGE IN DETERMINING OVERALL CONVECTIVE TRENDS/COVERAGE. FOR NOW EXPECT THE CALHOUN/HILLSDALE CELLS TO LIFT NORTHEASTWARD ALONG THE LEAD EDGE OF DEEPER MOISTURE PUSH WHILE MAINTAINING SIMILAR BEHAVIOR/INTENSITY. LATER THIS AFTERNOON...THE MAIN MIDLEVEL CONVERGENCE ZONE AND COLD FRONT THAT IS LOCATED OVER NORTHERN LAKE MICHIGAN AND WISCONSIN WILL SLIDE EASTWARD. THERE IS INCREASED CONFIDENCE THAT WIDESPREAD CATEGORICAL SHOWERS AND THUNDERSTORMS WILL DEVELOP AND FILL ALONG THIS FEATURE AS IT SPREADS INTO LOWER MICHIGAN. THE AIRMASS ACROSS LOWER MICHIGAN IS MODERATELY UNSTABLE...WITH SBCAPES OF 2000-2500 J/KG. WIND SHEAR REMAINS WEAK TO MARGINAL UNDER NO CONSOLIDATED UPPER LEVEL JET CORE....BUT BULK SHEAR VALUES DO INCREASE TO AROUND 25 KNOTS LATE. GIVEN SOME CONVECTIVE VIGOR THAT HAS BEEN SPOTTED IN AREA RADARS THIS MORNING...AND THE DEGREE OF INSTABILITY...ISOLATED SEVERE REPORTS WILL BE POSSIBLE ALTHOUGH NOT EXPECTED TO BE WIDESPREAD. THE MAIN THREATS WITH CONVECTION TODAY WILL BE STRONG WINDS AND HEAVY RAINFALL. INHERITED HIGH TEMPERATURES SEEM REASONABLE AND A DECENT COMPROMISE. AREAS ACROSS THE NORTH SHOULD RECOVER THIS AFTERNOON IN ADVANCE OF THE APPROACHING COLD FRONT. && .PREV DISCUSSION...ISSUED 647 AM EDT MON MAY 31 2010 AVIATION... THUNDERSTORMS ARE RAPIDLY DEVELOPING ACROSS MICHIGAN AHEAD OF AN APPROACHING COLD FRONT. THIS DEVELOPMENT WILL CONTINUE AS THE DAY WEARS ON WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED AT THE TAF SITES MUCH OF TODAY. GIVEN THE RAPID DEVELOPMENT WILL INCLUDE ACTIVITY IN TEMPO GROUPS THIS MORNING...WITH PREVAILING DURING THE AFTERNOON WHEN THE CONVECTION BECOMES MORE WIDESPREAD. THE FRONT ITSELF IS FORECAST TO REACH MBS AROUND 16Z AND DTW AROUND 21Z. THE FRONT IS FORECAST TO BECOME NEARLY STATIONARY OVER THE DETROIT AREA THIS EVENING...WHICH MAY LEAD TO A PROLONGED PERIOD OF THUNDERSTORMS AT DTW/DET THROUGH THE NIGHTIME HOURS. FARTHER NORTH SHOWERS ARE EXPECTED AT THE OTHER TERMINALS THIS EVENING...WITH THE ACTIVITY WINDING DOWN AFTER MIDNIGHT. PREV DISCUSSION...ISSUED 410 AM EDT MON MAY 31 2010 SHORT TERM...TODAY AND TONIGHT THE DRY AND UNSEASONABLY WARM WEATHER WILL COME TO AN ABRUPT END TODAY AS A COLD FRONT MAKES ITS WAY THROUGH THE CENTRAL GREAT LAKES. BEFORE COOLER AIR MAKES ITS WAY INTO THE REGION ANOTHER DAY WITH HIGH TEMPERATURES WELL INTO THE 80S IS EXPECTED AHEAD OF THE APPROACHING COLD FRONT. DESPITE DEVELOPING STORMS BRINGING ABUNDANT CLOUDS TODAY...VERY WARM 850 MB TEMPERATURES OF +17 TO +18 COMBINED WITH MUCH WARMER MORNING TEMPERATURES THAN THE PREVIOUS FEW DAYS SHOULD ALLOW HIGHS TO REACH THE LOW TO MID 80S BEFORE CONVECTION ENDS THE INCOMING SOLAR RADIATION BY THE AFTERNOON HOURS AND THE RISE IN DAYTIME TEMPERATURES. THE NEXT ORDER OF BUSINESS IS RAIN CHANCES AS THE COLD FRONT MAKES ITS WAY THROUGH THE AREA TODAY. THE ONGOING CONVECTION ACROSS THE WESTERN GREAT LAKES ALONG THE FRONT MAKING ITS WAY EASTWARD CERTAINLY MAKES A STRONG CASE FOR CATEGORICAL POPS TODAY AS THE FRONT TAKES ADVANTAGE OF 1500 TO 2500 J/KG OF CAPE WITH THE AREA IN THE RIGHT REAR QUAD OF THE UPPER LEVEL JET AND MOISTURE POOLING AHEAD OF THE FRONT WITH DEW POINTS EXCEEDING 60 DEGREES. THE COLD FRONT LOOKS TO HALT ITS EASTWARD PROGRESSION BY LATE THIS AFTERNOON AND REMAIN ACROSS EXTREME SOUTHEAST MICHIGAN INTO THE EVENING HOURS. A SHORTWAVE MAKING ITS WAY NORTHEAST ALONG THE FRONT THIS EVENING WILL KEEP FAIRLY HIGH RAIN CHANCES IN THIS EVENING BEFORE THE BUILDING HIGH PRESSURE SYSTEM PUSHES THE FRONT TO THE EAST VERY LATE TONIGHT. THE SLOWER PROGRESSION OF THE FRONT WILL MEAN LIKELY POPS WILL CONTINUE MUCH THIS EVENING ACROSS THE AREA WITH CHANCY POPS WELL AFTER MIDNIGHT. FINALLY THE SEVERE WEATHER POTENTIAL WITH THE FRONT IS A CONCERN AS DAYTIME HEATING AND MOISTURE BRING TEMPS INTO THE LOW TO MID 80S WITH LOW TO MID 60 DEW POINTS ALLOWING SURFACE BASED CAPE VALUES TO REACH 1500 TO 2500 J/KG. DESPITE THE ABUNDANT INSTABILITY...SHEAR WILL BE VERY LACKING AS BUFKIT SOUNDINGS SHOW A VERY WEAK WIND FLOW WITH LESS THAN 50 KNOTS OF WIND SPEED ALL THE WAY UP TO 300 MB MEANING STORMS WILL NOT BE VERY WELL ORGANIZED AND HAVE A DIFFICULT TIME PRODUCING MUCH IN THE WAY OF WIND DAMAGE. IN ADDITION THE WET BULB ZERO HEIGHT ABOVE 10K FT WILL MEAN A MARGINAL HAIL THREAT...ESPECIALLY GIVEN THE LACK OF ORGANIZED STORMS WITH THE WEAK SHEAR IN PLACE. THE MAIN THREAT FROM THESE STORMS APPEARS TO BE HEAVY RAIN WITH LONG SKINNY CAPE PROFILES...WEAK SHEAR AND PRECIPITABLE WATER VALUES OF 1.5 TO 2 INCHES. THE MAIN THREAT WILL BE ALONG THE EASTERN CWA WITH THE STALLED OUT FRONT LATE THIS AFTERNOON AND THIS EVENING WHERE THE CHANCE FOR MULTIPLE ROUNDS OF RAIN WILL BE HIGHEST. FLASH FLOOD GUIDANCE VALUES HAVE REBOUNDED TO 2 TO 3 INCHES ACROSS THESE AREAS SO IT WILL TAKE MORE THAN ONE ROUND OF STORMS TO CAUSE FLOODING. THEREFORE WILL HOLD OFF ON ANY HYDRO HEADLINES AT THIS TIME. LONG TERM...TUESDAY THROUGH SUNDAY THE LONG TERM FORECAST WILL FEATURE A PROGRESSIVE PATTERN AS A NEARLY ZONAL FLOW BECOMES ESTABLISHED ACROSS THE NORTHERN TIER OF THE UNITED STATES. SHORTWAVE ENERGY MOVING THROUGH THE FLOW WILL BE THE DRIVING FACTOR BEHIND TIMING ROUNDS OF SHOWERS AND THUNDERSTORMS. MODELS HAVE LACKED CONSISTENCY IN THIS PATTERN OVER THE LAST SEVERAL DAYS LEADING TO UNCERTAINTY IN TIMING PRECIP CHANCES OVER THE COMING WEEK. EVEN HARDER TO DETERMINE WILL BE THE IMPACT THAT UPSTREAM CONVECTION WILL HAVE ON SHOWERS AND THUNDERSTORMS IN SOUTHEAST MICHIGAN. TUESDAY WILL BE A DRY DAY AS HIGH PRESSURE BUILDS OVER THE CENTRAL GREAT LAKES BRINGING A RETURN TO SUNNY SKIES. THE COLUMN UNDERGOES SUBSTANTIAL DRYING BY TUESDAY MORNING WITH ANY RESIDUAL BOUNDARY LAYER STRATUS MIXING OUT QUICKLY. MONDAYS WEAK COLD FRONT WILL ONLY HAVE A MINIMAL IMPACT ON TEMPERATURES...LIMITING HIGHS TO NEAR 80(UPPER 70S NEAR LAKE HURON) ON TUESDAY INSTEAD OF THE MID-UPPER 80S THAT WAS EXPERIENCED DURING MUCH OF THE PAST WEEK. HUMIDITIES WILL BE MUCH LOWER WITH DEWPOINTS DROPPING INTO THE UPPER 40S MAKING THE DROP IN TEMPERATURES FEEL GREATER. THE LINGERING UPPER LEVEL LOW OVER CANADA WILL PASS NORTH OF THE LAKES REGION FROM TUESDAY NIGHT INTO WEDNESDAY AS IT GETS ABSORBED INTO THE STRONGER UPPER LEVEL LOW DROPPING SOUTH ACROSS HUDSON BAY. A LOW PRESSURE SYSTEM WILL DEVELOP ALONG THE STALLED BAROCLINIC ZONE IN PLACE ACROSS WESTERN ONTARIO...WITH A TROUGH EXTENDING SOUTH TO LOW PRESSURE DEVELOPING OVER THE CENTRAL PLAINS. MODELS HAVE COME INTO BETTER AGREEMENT IN PULLING THIS FRONT SOUTH TO AROUND CENTRAL LOWER MICHIGAN BEFORE THE BOUNDARY STALLS BY MIDDAY WEDNESDAY. MEANWHILE MODELS DEPICT AN MCS ORIGINATING OVER IOWA ON TUESDAY NIGHT WHICH WILL BE A FEATURE TO WATCH AS IT TRACKS EASTWARD INTO SOUTHERN LOWER MICHIGAN/UPPER OHIO VALLEY AHEAD OF THE FRONT. HAVE INCREASED CHANCES OF THUNDERSTORMS TO ABOUT 50 PERCENT BUT DONT WANT TO GO ANY HIGHER AT THIS TIME AS THE MCS MAY FAVOR THE MORE UNSTABLE ENVIRONMENT TO OUR SOUTHWEST. BY THURSDAY THE 12Z/30 GFS AND 00Z/31 ECMWF ARE IN GOOD AGREEMENT IN ALLOWING THE WELL DEFINED PLAINS LOW TO TRACK EAST ALONG THE LINGERING FRONTAL BOUNDARY ACROSS THE TATE. MEANWHILE THE 00Z/31 GFS HAS SHIFTED THIS FEATURE SOUTH TO THE OHIO RIVER BUT SEEMS TO HAVE SIGNIFICANT CONVECTIVE FEEDBACK PROBLEMS SO WILL MAINTAIN THE CHANCE OF THUNDERSTORMS ON THURSDAY. THIS FEATURE FINALLY PULLS THE COLD FRONT THROUGH SOUTHEAST MICHIGAN BY THE END OF THE WEEK BRINGING NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES FOR NEXT WEEKEND. KEC MARINE... A COLD FRONT WILL MOVE THROUGH THE CENTRAL GREAT LAKES TODAY. THE COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TODAY...WITH THE ACTIVITY DIEING DOWN FROM NORTH TO SOUTH TONIGHT. HIGH PRESSURE WILL BUILD BACK INTO THE REGION...BRINGING DRY WEATHER AND FAVORABLE BOATING CONDITIONS ON TUESDAY. ANOTHER LOW PRESSURE SYSTEM WILL BRING THE CHANCE FOR PRECIPITATION BACK TO THE CENTRAL GREAT LAKES WEDNESDAY AND THURSDAY. DESPITE THE MULTIPLE CHANCES FOR RAIN...WINDS AND WAVES DURING THE WEEK SHOULD BE BELOW SMALL CRAFT CRITERIA. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && UPDATE.......CB AVIATION.....KURIMSKI SHORT TERM...KURIMSKI LONG TERM....KEC MARINE.......KURIMSKI YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 31, 4:57 AM EDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 457 AM EDT MON MAY 31 2010 MIZ047>049-053>055-060>063-068>070-075-076-082-083-010900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 457 AM EDT MON MAY 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING WITH PERIODS OF SHOWERS AND THUNDERSTORMS EXPECTED FROM THIS AFTERNOON INTO TONIGHT. THUNDERSTORMS TODAY WILL CREATE HEAVY DOWNPOURS AS THEY TRACK TO THE EAST NORTHEAST AT 15 MPH. SOME TRAINING OF STORMS OVER THE SAME LOCATIONS WILL BE POSSIBLE AND COULD LEAD TO LOCALLY HEAVY RAINFALL AND MINOR FLOODING. ISOLATED SEVERE STORMS MAY ALSO DEVELOP BETWEEN 2 PM AND 10 PM WITH THE MAIN THREAT BEING STRONG WIND GUSTS TO 60 MPH AND HAIL TO ONE HALF INCH IN DIAMETER. THUNDERSTORMS TODAY WILL DEVELOP AS A COLD FRONT PUSHES SOUTHEAST INTO A MOIST AND UNSTABLE AIRMASS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY INTO THURSDAY AS ANOTHER FRONTAL BOUNDARY LINGERS OVER THE STATE. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY AS THE NEXT LOW PRESSURE SYSTEM APPROACHES LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF HEAVY RAINFALL...GUSTY WINDS AND HAIL WILL BE APPRECIATED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-010900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 457 AM EDT MON MAY 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING WITH PERIODS OF SHOWERS AND THUNDERSTORMS EXPECTED FROM THIS AFTERNOON INTO TONIGHT. THUNDERSTORMS TODAY WILL CREATE HEAVY DOWNPOURS AS THEY TRACK TO THE EAST NORTHEAST AT 15 MPH. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THUNDERSTORMS FROM SOUTHERN LAKE HURON SOUTH TO LAKE ERIE...MAINLY FROM 2 PM TO 10 PM. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE WIND GUSTS IN EXCESS OF 35 KNOTS...ALTHOUGH ISOLATED STORMS MAY GUST TO 50 KNOTS WITH HAIL TO ONE HALF INCH IN DIAMETER. THUNDERSTORMS TODAY WILL DEVELOP AS A COLD FRONT PUSHES SOUTHEAST INTO A MOIST AND UNSTABLE AIRMASS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY INTO THURSDAY AS ANOTHER FRONTAL BOUNDARY LINGERS OVER THE STATE. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY AS THE NEXT LOW PRESSURE SYSTEM APPROACHES LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF GUSTY WINDS AND HAIL WILL BE APPRECIATED. KEC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, May 31, 6:21 AM EDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 621 AM EDT MON MAY 31 2010 MIZ075-082-083-311115- LENAWEE-MONROE-WASHTENAW- 621 AM EDT MON MAY 31 2010 ...SPECIAL WEATHER STATEMENT... AT 620 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BLISSFIELD...MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... DEERFIELD BY 645 AM EDT... BRITTON BY 650 AM EDT... PETERSBURG BY 700 AM EDT... DUNDEE AND IDA BY 715 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KURIMSKI
Special weather statement, May 31, 7:04 AM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 704 AM EDT MON MAY 31 2010 MIZ075-076-082-083-311200- LENAWEE-MONROE-WASHTENAW-WAYNE- 704 AM EDT MON MAY 31 2010 ...SPECIAL WEATHER STATEMENT... AT 701 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DUNDEE...MOVING NORTHEAST AT 10 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PETERSBURG... CONE... DUNDEE... AZALIA... IDA... MILAN... SCOFIELD... OAKVILLE... WHITTAKER... MAYBEE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KURIMSKI
Special weather statement, May 31, 7:13 AM EDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 713 AM EDT MON MAY 31 2010 MIZ047-048-053-311215- BAY-MIDLAND-SAGINAW- 713 AM EDT MON MAY 31 2010 ...SPECIAL WEATHER STATEMENT... AT 710 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 26 MILES SOUTHWEST OF MIDLAND...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PLEASANT VALLEY BY 725 AM EDT... MERRILL BY 740 AM EDT... FREELAND AND MIDLAND BY 805 AM EDT... AUBURN BY 815 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KURIMSKI
Special weather statement, May 31, 8:20 AM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 820 AM EDT MON MAY 31 2010 MIZ047-048-053-311330- BAY-MIDLAND-SAGINAW- 820 AM EDT MON MAY 31 2010 ...SPECIAL WEATHER STATEMENT... AT 814 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR AUBURN...MOVING EAST AT 25 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... KAWKAWLIN AND BAY CITY BY 840 AM EDT... ESSEXVILLE BY 850 AM EDT... ADDITIONAL THUNDERSTORMS ARE TRACKING EASTWARD ACROSS CENTRAL LOWER MICHIGAN. THESE THUNDERSTORMS WILL ENTER WESTERN PORTIONS OF MIDLAND AND SAGINAW COUNTY AFTER 830 AM EDT. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 31, 9:00 AM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 900 AM EDT MON MAY 31 2010 MIZ049-311400- HURON- 900 AM EDT MON MAY 31 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 857 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CASEVILLE...MOVING EAST AT 30 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PORT AUSTIN AND KINDE BY 930 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 31, 11:59 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1159 AM EDT MON MAY 31 2010 MIZ082-083-311645- LENAWEE-MONROE- 1159 AM EDT MON MAY 31 2010 ...SPECIAL WEATHER STATEMENT... AT 1153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHEAST OF MORENCI...MOVING NORTHEAST AT 30 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... OTTAWA LAKE BY 1230 PM EDT... LAMBERTVILLE BY 1240 PM EDT... TEMPERANCE BY 1245 PM EDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SF
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:06 AM EDT | Special Marine Warning | DTX | 84 min | |
| May 31, 12:07 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Washtenaw | 68 min |
| May 31, 12:35 PM EDT | Special Marine Warning | DTX | 85 min | |
| May 31, 12:40 PM EDT | Special Marine Warning | DTX | 2 hr | |
| May 31, 3:37 PM EDT | Areal Flood Advisory | DTX | Bay, Midland | 5 hr |
| May 31, 5:01 PM EDT | Special Marine Warning | DTX | 89 min | |
| May 31, 5:29 PM EDT | Areal Flood Advisory | DTX | Huron | 6 hr |
| May 31, 6:17 PM EDT | Flash Flood Warning | DTX | Huron | 4 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.